Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

15 year old have been fitted with contraceptive implant. Itchy lump appeared. Is this normal?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 978 Questions
My 15 year old daughter has a contraceptive implant (put in without my knowledge) and it has an itchy lump, resembling a lump that would form after flea or insect bite, above it. Is this normal? Its not there all the time.
Posted Sun, 2 Sep 2012 in Birth Control
Answered by Dr. Minoo Bhagia 1 hour later

Thanks for writing to us

Norplant is safe in adolescent age but certain precautions are to be taken like regular follow ups for liver function tests , cholesterol levels etc

It contains 6 capsules of levonorgestrel in silastic form which prevent ovulation and released slowly in the body.

It is effective up to 5 yrs and fertility returns rapidly as soon as you remove it.

It must have caused local reaction and for that she can apply antihistaminic cream.

She can take oral antihistaminic under doctor's prescription.

It might cause irregular bleeding in some girls.

If the allergy doesn't subside then get it removed.

Best wishes

Any further query is most welcome

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor